Texas, 2004Flash Flooding in Texas, June 28, 2004
June 28, 2004 · NWS EWX · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 28, 9:20 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 28, 9:20 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1020 AM CDT MON JUN 28 2004
.DISCUSSION...HEAVY RAIN AND THREAT FOR FLASH AND RIVER FLOODING
WILL CONTINUE THROUGH TONIGHT. THE MAIN AREA OF CONCERN WILL BE ALONG
AND NORTH OF U.S. 90 FROM DEL RIO TO SAN ANTONIO...AND ALONG AND WEST
OF I-35 FROM SAN ANTONIO TO GEORGETOWN. WATER VAPOR IMAGERY SHOWS
STRONG UPPER LEVEL DIVERGENCE OVER THE BIG BEND...AS WELL AS A WEAK
SHORTWAVE TROUGH PROPAGATING EAST FROM THE CONCHO VALLEY INTO THE
WESTERN HILL COUNTRY. SURFACE OBSERVATIONS INDICATE A BOUNDARY ALONG
U.S. 90...THEN EXTENDING NORTHEAST ALONG I-35 FROM SAN ANTONIO. THIS
BOUNDARY IS HELPING FOCUS AND LIFT MOIST GULF AIR. THUS LOCATIONS TO
THE NORTH OF THE BOUNDARY COINCIDE WITH THE UPPER LEVEL DIVERGENCE
AND SHORTWAVE TROUGH TO PRODUCE THE CONVECTION CURRENTLY SEEN ON
AREA 88DS...AND EXPECTED TRANSITION EASTWARD INTO THE HILL COUNTRY
AND AUSTIN METRO AREA THIS AFTERNOON AND EVENING.
OVERALL...WILL MAKE MINOR CHANGES TO ALL FORECAST ELEMENTS FOR
CURRENT TRENDS. HOWEVER...THE BASIC FORECAST OF FLASH FLOOD WATCH AND
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE THROUGH TONIGHT. MIGHT CONSIDER TRIMMING SOME AREAS FROM
THE FLASH FLOOD WATCH THIS EVENING DEPENDING ON TRENDS THIS
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 88 72 89 73 / 70 40 40 30
AUSTIN BERGSTROM INTL AIRPORT 87 71 89 72 / 70 40 40 30
DEL RIO INTL AIRPORT 89 74 93 74 / 100 40 40 40
SAN ANTONIO INTL AIRPORT 87 73 90 73 / 70 40 40 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR ALL OF SOUTH
CENTRAL TEXAS THROUGH 4 AM TUESDAY.
&&
26/19
Hazardous weather outlook, Jun 28, 4:44 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
544 AM CDT MON JUN 28 2004
TXZ171>173-183>194-202>209-217>225-228-291100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
544 AM CDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF SOUTH
CENTRAL TEXAS. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE.
THE COMBINATION OF THIS UNSTABLE AIRMASS...OUTFLOW BOUNDARIES AND
UPPER AIR DISTURBANCES MOVING ACROSS FROM THE WEST WILL CONTINUE TO
TRIGGER SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED AMOUNTS
UP TO 5 INCHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH
WEDNESDAY...WITH A DECREASE IN CHANCES BEGINNING THURSDAY. ANY
ADDITIONAL RAINFALL WILL INCREASE THE POTENTIAL FOR SIGNIFICANT
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 28, 9:33 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0804 AM FLASH FLOOD CARTA VALLEY 29.80N 100.68W
06/28/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAY 2523 FROM CARTA VALLEY SOUTH CLOSED.
&&
VL/DCFlash Flood, De Witt
- When
- June 28, 11:30 AM CST to 1:30 PM CST
- Where
- De Witt County, Southwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
General 1 inch rainfall across southern DeWitt, western Lavaca, and eastern Karnes Counties from Speaks to Hallettsville to Cuero to Nordheim to Helena to Kenedy, with isolated amounts near 2 inches, produced spotty flash flooding through the early afternoon.
Flash Flood, Lavaca
- When
- June 28, 11:30 AM CST to 1:30 PM CST
- Where
- Lavaca County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
General 1 inch rainfall across southern DeWitt, western Lavaca, and eastern Karnes Counties from Speaks to Hallettsville to Cuero to Nordheim to Helena to Kenedy, with isolated amounts near 2 inches, produced spotty flash flooding through the early afternoon.
Flash Flood, Karnes
- When
- June 28, 2:30 PM CST to 4:00 PM CST
- Where
- Karnes County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
General 1 inch rainfall across southern DeWitt, western Lavaca, and eastern Karnes Counties from Speaks to Hallettsville to Cuero to Nordheim to Helena to Kenedy, with isolated amounts near 2 inches, produced spotty flash flooding through the afternoon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 28, 20041 death · 1 event
- Heat in Texas, June 28, 20041 death · 1 event
- Flash Flooding in Texas, June 28, 2004$110,000 · 11 events
- Flash Flooding and Damaging Winds in Mississippi, June 28, 2004$107,000 · 55 kt wind · 7 events
- Lightning Strike in Mississippi, June 28, 20043 injured · 1 event
- Damaging Winds in Texas, June 28, 2004$30,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, June 28, 2004$20,000 · 60 kt wind · 2 events
- Flash Flooding in Texas, June 28, 20045 events
- Damaging Winds and Heavy Rain in Puerto Rico, June 28, 200450 kt wind · 5 events
- Damaging Winds in Florida, June 28, 2004$4,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409724, 5409725, 5409726.